Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Sore throat. Tonsils hurt, white spots and bleeding with cough. Why aren't medicines helping?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2448 Questions
throative had a sore throat for about 4days now. it has gotten worse. my tonsils hurt really bad and it hurts to swallow and they also have white spots and started to bleed. i also have a bad cough. ive tried lots of med and nothing is working.
Posted Sat, 21 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 3 hours later

Thank you for your query.

1. In the above situation I admit the patient for intravenous antibiotics and supportive medication.

2. A throat swab will help decide the type of antibiotics to be administered.

3. From your description it seems to be Acute Follicular Tonsillitis and Pharyngitis. Supportive measures include analgesics, anti allergics, cough suppressants, medicated gargles, bland diet, hydration and rest.

4. If indoor admission is not possible, get the throat swab done on an OPD basis and change the antibiotics under medical supervision. Add supportive medication. Check for any other co-morbid conditions such as diabetes which reduce immunity.

5. You may also reply back with details of the previous medication.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor